Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 14, 2018, 3:21 AM CST. It took effect at Jan 14, 2018, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2018, 3:21 AM CST (09:21 UTC)
- In effect from
- Jan 14, 2018, 6:00 PM CST
- Expired
- Jan 15, 2018, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
983 WHUS73 KMKX 140921 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 321 AM CST Sun Jan 14 2018 ...Brisk Southerly Winds and High Waves Developing Tonight... LMZ643-141730- /O.NEW.KMKX.SC.Y.0004.180115T0000Z-180115T1500Z/ Sheboygan to Port Washington WI- 321 AM CST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST MONDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 6 PM this evening to 9 AM CST Monday. * WINDS: South 15 to 20 knots with higher gusts. * WAVES: 3 to 6 feet subsiding to 2 to 4 feet by late Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ644>646-141730- /O.NEW.KMKX.SC.Y.0004.180115T0000Z-180115T1200Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 321 AM CST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 6 PM this evening to 6 AM CST Monday. * WINDS: South 15 to 20 knots with higher gusts. * WAVES: 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
7 follow-up statements
930 WHUS73 KMKX 141527 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 927 AM CST Sun Jan 14 2018 ...Brisk Southerly Winds and High Waves Developing Tonight... LMZ643-142330- /O.CON.KMKX.SC.Y.0004.180115T0000Z-180115T1500Z/ Sheboygan to Port Washington WI- 927 AM CST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST MONDAY... * WINDS: South and increasing to 15 to 20 knots by early this evening, with gusts up to 30 knots. * WAVES: Building to 3 to 6 feet this evening, subsiding to 2 to 4 feet by late Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ644>646-142330- /O.CON.KMKX.SC.Y.0004.180115T0000Z-180115T1200Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 927 AM CST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... * WINDS: South and increasing to 15 to 20 knots by early this evening, with gusts up to 30 knots. * WAVES: Building to 3 to 5 feet this evening, subsiding to 2 to 4 feet by early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Wood www.weather.gov/mkx
230 WHUS73 KMKX 142115 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 315 PM CST Sun Jan 14 2018 ...Brisk Southerly Winds and High Waves Developing Tonight... LMZ643-150515- /O.CON.KMKX.SC.Y.0004.180115T0000Z-180115T1500Z/ Sheboygan to Port Washington WI- 315 PM CST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WINDS: South 15 to 20 knots, with gusts up to 30 knots. * WAVES: Building to 3 to 6 feet this evening, subsiding to 2 to 4 feet by late Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ644>646-150515- /O.CON.KMKX.SC.Y.0004.180115T0000Z-180115T1200Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 315 PM CST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WINDS: South 15 to 20 knots, with gusts up to 30 knots. * WAVES: Building to 3 to 5 feet this evening, subsiding to 2 to 4 feet by Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Wood www.weather.gov/mkx
114 WHUS73 KMKX 150324 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 924 PM CST Sun Jan 14 2018 ...Brisk Southerly Winds and High Waves Tonight... LMZ643-151130- /O.CON.KMKX.SC.Y.0004.000000T0000Z-180115T1500Z/ Sheboygan to Port Washington WI- 924 PM CST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WINDS: South 15 to 20 knots, with gusts up to 30 knots, subsiding after midnight. * WAVES: 3 to 6 feet in ice free waters, subsiding to 2 to 4 feet by late Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ644>646-151130- /O.CON.KMKX.SC.Y.0004.000000T0000Z-180115T1200Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 924 PM CST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WINDS: South 15 to 20 knots, with gusts up to 30 knots, subsiding after midnight. * WAVES: 3 to 5 feet in ice free waters, subsiding to 2 to 4 feet by Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
172 WHUS73 KMKX 150934 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 334 AM CST Mon Jan 15 2018 ...Brisk Southerly Winds Weakening but High Waves Lingering... LMZ643-151745- /O.EXT.KMKX.SC.Y.0004.000000T0000Z-180116T0000Z/ Sheboygan to Port Washington WI- 334 AM CST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: South 15 to 20 knots becoming southeast around 15 knots by late morning then backing east to northeast 10 to 15 knots in the afternoon. * WAVES: 4 to 7 feet subsiding to 2 to 4 feet by this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ644>646-151200- /O.CON.KMKX.SC.Y.0004.000000T0000Z-180115T1200Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 334 AM CST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS: South 15 to 20 knots becoming 10 to 15 knots after sunrise. * WAVES: 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
951 WHUS73 KMKX 151514 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 914 AM CST Mon Jan 15 2018 ...Brisk Southerly Winds Weakening but High Waves Lingering... LMZ643-152315- /O.CON.KMKX.SC.Y.0004.000000T0000Z-180116T0000Z/ Sheboygan to Port Washington WI- 914 AM CST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: South 15 to 20 knots becoming southeast around 15 knots by late morning then backing east to northeast 10 to 15 knots in the afternoon. * WAVES: 4 to 6 feet subsiding to 2 to 4 feet by this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
212 WHUS73 KMKX 152048 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 248 PM CST Mon Jan 15 2018 ...Easterly Winds and Large Waves Diminishing... LMZ643-160000- /O.CON.KMKX.SC.Y.0004.000000T0000Z-180116T0000Z/ Sheboygan to Port Washington WI- 248 PM CST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: East winds 10 to 20 knots diminishing. * WAVES: 3 to 5 feet subsiding to 2 to 4 feet by this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
915 WHUS73 KMKX 152351 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 551 PM CST Mon Jan 15 2018 LMZ643-160100- /O.EXP.KMKX.SC.Y.0004.000000T0000Z-180116T0000Z/ Sheboygan to Port Washington WI- 551 PM CST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... The Small Craft Advisory will expire at 6 PM CST this evening. Waves will increase again tomorrow morning, and a new Small Craft Advisory may eventually be needed. $$ www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 11:35 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 13, 11:35 PM CST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1135 PM CST Sat Jan 13 2018 .UPDATE... The diminishing winds with the surface high will result in very cold temperatures, but lack of snow cover most areas, except west and northwest of Madison will keep temperatures from really bottoming out. No big surprises with the new 00Z/06 NAM model run, but the most significant is a little more liquid equivalent precipitation than the previous NAM and GFS. If the other models continue this trend, would have to bump up the snowfall forecast by another inch or so. && .AVIATION(06Z TAFS)... High pressure will move off to the southeast Sunday morning. Light and variable winds into early Sunday morning. Mostly clear skies are expected. South winds will increase later Sunday morning into the afternoon, ahead of low pressure moving toward the area. Clouds will increase during this time, with ceilings gradually lowering but remaining VFR category until late afternoon west areas with MVFR CIGS. IFR Vsbys in snow should move east into the area early Sunday evening, lingering through the night. The snow should linger Monday morning in the northern and eastern portions of the area, with chances remaining Monday afternoon into early Tuesday morning. Right now, expecting anywhere from around 2 to 3 inches southwest of Madison, to up to 6 inches toward the Sheboygan area. The snow will be powdery. && .PREV DISCUSSION... (Issued 828 PM CST Sat Jan 13 2018) UPDATE... The diminishing winds with the surface high will result in very cold temperatures, but lack of snow cover most areas, except west and northwest of Madison to keep temperatures from really bottoming out. No big surprises with the new 00Z NAM model run, but the most significant is a little more liquid equivalent precipitation than the previous NAM. If the other models continue this trend, would have to bump up the snowfall forecast by another inch. MARINE... Light Northwest to west winds tonight will become variable, as high pressure moves southeast through the region. Another period of brisk winds and high waves are possible late Sunday afternoon into Monday morning, as low pressure moves toward and through the region. Gusty south winds and high waves are possible late Sunday afternoon into Monday morning, as the low approaches. A Small Craft Advisory may be needed. Gusty west to northwest winds are possible later Monday afternoon into Tuesday morning, as the low departs the region. Some freezing spray is possible Monday as well. Another Small Craft Advisory may be needed. Winds and waves may reach Small Craft Advisory levels at times later in the week. PREV DISCUSSION... (Issued 512 PM CST Sat Jan 13 2018) UPDATE... Mostly clear skies and very cold with light winds. AVIATION(00Z TAFS)... High pressure will move off to the southeast Sunday. Northwest winds are expected to gradually weaken into tonight, and become light and variable later tonight into early Sunday morning. Mostly clear skies are expected. South winds will increase later Sunday morning into the afternoon, ahead of low pressure moving toward the area. Clouds will increase during this time, with ceilings gradually lowering but remaining VFR category. Snow should move east into the area early Sunday evening, lingering through the night. The snow should linger Monday morning in the northern and eastern portions of the area, with chances remaining Monday afternoon into early Tuesday morning. There may be break or the ending of the snow for southern and western portions of the area Monday morning. Right now, expecting anywhere from around 2 inches southwest of Madison, to around 5 inches toward the Sheboygan area. The snow will be powdery. PREV DISCUSSION... (Issued 246 PM CST Sat Jan 13 2018) SHORT TERM... Tonight And Sunday...Forecast Confidence Is Medium. Models are in good agreement with bringing high pressure southeast across the region tonight, then sliding to the southeast on Sunday. Light winds and mostly clear skies should allow for decent radiational cooling across the area. Went with the colder consensus MOS guidance for lows tonight, which bring single digits below zero across most areas away from the lake. Lows could get a bit colder than currently forecast, as these situations tend to allow for rapid cooling. Wind chills will be in the teens below zero. Clouds will gradually increase Sunday, as warm air advection develops over the area. South winds should increase as well, which should bring highs into the middle to upper teens. Sunday Night Through Tuesday...Forecast Confidence Is Medium. Models remain in pretty good agreement with trends for the snow during this period. It appears that the air column will saturate from west to east during the early evening hours. Upward vertical motion will be aided by the warm air advection Sunday night, and differential cyclonic vorticity advection later Sunday night into Monday morning. Decent low level frontogenesis response also pushes through the area with the passing low later Sunday night into Monday morning. Thus, continued high PoPs for Sunday night, and lingered them in the east Monday morning. Dry slot then works into parts of the southern and western counties on Monday, which may end the snow there in the morning. Areas to the north and east should see continued chances for light snow Monday afternoon into perhaps Tuesday morning. This is due to a second round of upward vertical motion from pivoting low level frontogenesis response fields across the northern and eastern counties. For now, the PoPs in these areas Monday afternoon into Monday night may need to be raised if the models remain consistent, and there could be a little more snow than forecast for this period. A total powdery snowfall of 2 to 5 inches still looks reasonable for Sunday night into early Tuesday. This is using higher end snow to liquid ratios with a relatively deep dendrite zone that is saturated for Sunday night into Monday morning, and a somewhat shallower dendrite zone Monday afternoon into early Tuesday. No winter weather headlines are planned at this time, but may be needed in later forecasts with the snow occurring during the morning commute on Monday. It may linger into the evening commute in the north and east Monday evening with that second round, and perhaps into Tuesday morning. Temperatures will remain cold during this period, with wind chills perhaps reaching Wind Chill Advisory criteria in the southwestern counties later Monday night/Tuesday morning. LONG TERM... Tuesday Night Through Saturday...Forecast Confidence Is Medium. Models are showing the 500 mb flow transitioning from northwesterly Tuesday night into Wednesday, to zonal later Thursday, and southwest by the weekend. High pressure to the southeast of the region by the middle to late portions of the week should bring a period of steady warm air advection. This may bring temperatures back to near or above seasonal normals by late in the week. Models show some hints of a passing 500 mb shortwave trough Thursday night with light QPF, as well as Saturday with more moisture transport into the region. However, there is too much disagreement with timing and placement of these features to mention in forecast at this time. AVIATION(21Z TAFS)... High pressure will slide southeast through the region into tonight, before moving to the southeast on Sunday. Northwest winds are expected to gradually weaken into tonight, and become light and variable later tonight into early Sunday morning. Mostly clear skies are expected, with cold temperatures. South winds will increase later Sunday morning into the afternoon, ahead of low pressure moving toward the area. Clouds will increase during this time, with ceilings gradually lowering but remaining VFR category. The snow should move east into the area early Sunday evening, lingering through the night. The show should linger Monday morning in the northern and eastern portions of the area, with chances remaining Monday afternoon into early Tuesday morning. There may be break or the ending of the snow for southern and western portions of the area Monday morning. Right now, expecting anywhere from around 2 inches southwest of Madison, to around 5 inches toward the Sheboygan area. Rates should be around a tenth of an inch per hour, perhaps up to 1/4 inch per hour at times. The snow will be powdery. South winds Sunday night will gradually veer to the west and northwest Monday afternoon and evening. MARINE... Northwest winds will continue to gradually weaken into tonight, as high pressure moves southeast through the region. Another period of brisk winds and high waves are possible late Sunday afternoon into Monday morning, as low pressure moves toward and through the region. Gusty south winds and high waves are possible late Sunday afternoon into Monday morning, as the low approaches. A Small Craft Advisory may be needed. Gusty west to northwest winds are possible later Monday afternoon into Tuesday morning, as the low departs the region. Some freezing spray is possible Monday as well. Another Small Craft Advisory may be needed. Winds and waves may reach Small Craft Advisory levels at times later in the week. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Hentz Tonight/Sunday and Aviation/Marine...Wood Sunday Night through Saturday...Wood
Hazardous weather outlook, Jan 13, 9:27 PM CST, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 927 PM CST Sat Jan 13 2018 WIZ046-047-051-052-056>060-062>072-150330- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 927 PM CST Sat Jan 13 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin. .DAY ONE...Tonight Wind chill values will be in the 10 to 20 below zero range later tonight into early Sunday morning, with the near 20 below readings northwest and well north of Madison late as winds increase. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Low pressure will bring accumulating snow to southern Wisconsin Sunday evening into Monday morning, possibly lingering Monday afternoon into Tuesday across northern and eastern portions of the area. This will be a long duration dry snow. This should impact the Monday morning commute, and possibly the Monday evening and Tuesday commutes in northern and eastern parts of the area. Wind chills of 20 to 25 below zero are possible across areas southwest of Madison later Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-150330- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 927 PM CST Sat Jan 13 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Small Craft Advisory for gusty winds and building waves may be needed later Sunday afternoon into Monday morning, and again later Monday afternoon into Tuesday. Some freezing spray is possible Sunday night as well. Wind and waves will approach Small Craft Advisory levels at times later in the week. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:15 AM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 55 hr |
| Jan 14, 1:51 PM CST | Winter Storm Warning | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 42 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.